Variational Iteration Method Solutions for Certain Thirteenth Order Ordinary Differential Equations


In this paper, we extend variational iteration method (VIM) to find approximate solutions of linear and nonlinear thirteenth order differential equations in boundary value problems. The method is based on boundary valued problems. Two numerical examples are presented for the numerical illustration of the method and their results are compared with those considered by [1,2]. The results reveal that VIM is very effective and highly promising in comparison with other numerical methods.

Share and Cite:

Adeosun, T. , Fenuga, O. , Adelana, S. , John, A. , Olalekan, O. and Alao, K. (2013) Variational Iteration Method Solutions for Certain Thirteenth Order Ordinary Differential Equations. Applied Mathematics, 4, 1405-1411. doi: 10.4236/am.2013.410190.

Conflicts of Interest

The authors declare no conflicts of interest.


[1] [1] A. M. Wazwaz, “The Variational Iteration Method: A Reliable Analytic Tool for Solving Linear and Nonlinear Wave Equations,” Computer and Mathematics with Ap plications, Vol. 54, No. 7-8, 2007, pp. 926-932.
[2] M. Inc and D. J. Evans, “An Efficient Approach to Ap proximate Solutions of Eight-Order Boundary-Value Problems,” International Journal of Computer Mathe matics, Vol. 81, No. 6, 2007, pp. 685-692.
[3] R. P. Agarwal, “Boundary Value Problems for Higher Order Differential Equations,” World Scientific, Singa pore, 1986.
[4] S. Chandrasekhar, “Hydrodynamic Hydromagnetic Sta bility,” Clarendon Press, Oxford, New York, 1981.
[5] A Boutayeb E. H. Twizell and K. Djidjeli, “Numerical Methods for Eight-, Tenth and Twelfth-Order Eigenvalue Problems Arising in Thermal Instability,” Advances in Computational Mathematics, Vol. 2, No. 4, 1994, pp. 407-436.
[6] J. H. He, “Approximate Analytical Solution for Seepage Flow with Fractional Derivatives in Porous Media,” Computer Methods in Applied Mechanics and Engineer ing, Vol. Vol. 167, No. 1-2, 1998, pp. 57-68.
[7] S. Elham, “Variational Iteration Method—A Kind of Nonlinear Analytical Technique: Some Examples,” In ternational Journal of Non-Linear Mechanics, Vol. 34, No. 4, 1999, pp. 699-708.
[8] M. Yulita, “Variational Method for Outonomous Ordinary Differential Equations,” Applied Mathematics and Com putation, Vol. 114, No. 2-3, 2000, pp. 115-123.
[9] A. S. Arife, “Variational Theory for Linear Magneto— Elasticity,” International Journal of Nonlinear Sciences and Numerical Simulation, Vol. 2, No. 4, 2001, pp. 309-316.
[10] L. M. Watson and M. R. Scott, “Solving Spline-Colloca tion Approximations to Nonlinear Two-Point Boundary Value Problems by a Homotopy Method,” Applied Ma thematics and Computation, Vol. 24, No. 4, 1987, pp. 333-357.
[11] G. R. Liu and T. Y. Wu, “Differential Quadrature Solu tions of Eight-Order Boundary-Value Differential Equa tions,” Journal of Computational and Applied Mathemat ics, Vol. 145, No. 1, 1973, pp. 223-235.
[12] T. Mura, M. Inokuti and H. Sekine, “General Use of La grange Multiplier Innonlinear Mathematical Physics,” In: Variational Method in the Mech. of Solids, Pergamon Press, New York, 1978, pp. 156-162.
[13] H. A. Watts and M. R. Scott, “A Systematical Collection of Codes for Solving Two-Point BVPs, Numerical Meth ods for Differential Systems,” Academic Press, Waltham, 1976.
[14] M. R. Scott and H. A. Watts, “Computational Solutions of Linear Two-Point Boundary Value Problems via Or thonormalization,” SIAM Journal on Numerical Analysis, Vol. 14, No. 1, 1977, pp. 40-70.
[15] G. Akram, S. S. Siddiqi and S. Zaheer, “Solution of Eighth Order Boundary Value Problems Using Variational Itera tion Technique,” Submitted in European Journal of Sci entific Research, 2007.
[16] S. S. Siddiqi and G Akram, “Solutions of Tenth-Order Boundary Value Problems Using Eleventh Degree Spline,” Applied Mathematics and Computation, Vol. 185, No. 1, 2007, pp. 115-127.
[17] S.S Siddiqi and S. Zaheer, “Solutions of Tenth-Order Boundary Value Problems Using Non-Polynomial Spline Technique,” Applied Mathematics and Computation, Vol. 190, 1977, pp. 641-651.
[18] S. S. Siddiqi and E. H. Twizell, “Spline Solution of Lin ear Tenth-Order Boundary Value Problems,” Interna tional Journal of Computer Mathematics, Vol. 68, No. 3-4, 1998, pp. 345-362.

Copyright © 2023 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.